MAUDE Adverse Event Report: MEDLINE RENEWAL REPROCESSED HARMONIC SCALPEL; SCALPEL, ULTRASONIC, REPROCESSED

MEDLINE RENEWAL REPROCESSED HARMONIC SCALPEL; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HAR36M
Medical Device Problem Codes Material Fragmentation (1261); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned for evaluation, and we confirmed that the device had been reprocessed.The reported issue was confirmed.There were no other device defects observed during our investigation.Our investigation also included a review of the device history record.We confirmed that all validated processes were performed according to specification.The user facility did not notify our firm at the time of the incident, therefore few details surrounding the incident are known at this time.The retrieval of the black tissue pad caused a delay in procedure but there were no reported injuries or consequences to the patient.Additionally, no medical intervention was required as a result of the incident.In an abundance of caution, we are filing this medwatch report.
 
Event or Problem Description
We received a report indicating that the black tissue pad located on the distal tip of a reprocessed harmonic scalpel detached during use.The physician was able to find and remove the tip.

Brand Name
REPROCESSED HARMONIC SCALPEL
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
MEDLINE RENEWAL
2747 sw 6th st.
redmond OR 97756
MDR Report Key6404857
Report Number3032391-2017-00007
Device Sequence Number13551958
Product Code NLQ
UDI-Device Identifier10888277408708
UDI-Public10888277408708
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K151405
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2019
Device Model NumberHAR36M
Device Lot Number311946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;